September  2013, 12(5): 2145-2171. doi: 10.3934/cpaa.2013.12.2145

Hyperbolic-hyperbolic relaxation limit for a 1D compressible radiation hydrodynamics model: superposition of rarefaction and contact waves

1. 

Institut für Angewandte Analysis und Numerische Simulation, Universität Stuttgart, Pfaffenwaldring 57, D-70569 Stuttgart

2. 

College of Science, University of Shanghai for Science and Technology, Shanghai 200240, China

3. 

Department of Mathematics, Shanghai Jiao Tong University, Shanghai 200240

Received  May 2012 Revised  August 2012 Published  January 2013

In this paper we consider a hyperbolic-hyperbolic relaxation limit problem for a 1D compressible radiation hydrodynamics (RHD) system. The RHD system consists of the full Euler system coupled with an elliptic equation for the radiation flux. The singular relaxation limit process we consider corresponds to the physical problem of letting the Bouguer number become infinite. We prove for appropriate initial datum that the solution of the initial value problem for the RHD system converges for vanishing reciprocal Bouguer number to a weak solution of the limit system which is the Euler system. The initial data are chosen such that the limit solution is composed by a $1$-rarefaction wave, a contact discontinuity and a $3$-rarefaction wave. Moreover we give the convergence rate in terms of the physical parameter.
Citation: Christian Rohde, Wenjun Wang, Feng Xie. Hyperbolic-hyperbolic relaxation limit for a 1D compressible radiation hydrodynamics model: superposition of rarefaction and contact waves. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2145-2171. doi: 10.3934/cpaa.2013.12.2145
References:
[1]

D. G. Aronson, The porous media equations, in "Nonlinear Diffusion Problem,'' Lecture Notes in Math., Vol. 1224, (A. Fasano and M. Primicerio eds.) Springer-Verlag, Berlin, (1986).

[2]

M. Di Francesco, Initial value problem and relaxation limits of the Hamer model for radiating gases in several space variables, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 531-562. doi: 10.1007/s00030-006-4023-y.

[3]

W. L. Gao and C. J. Zhu, Asymptotic decay toward the planar rarefaction waves for a model system of the radiating gas in two dimensions, Math. Models Methods Appl. Sci., 18 (2008), 511-541. doi: 10.1142/S0218202508002760.

[4]

W. L. Gao, L. Z. Ruan and C. J. Zhu, Decay rates to the planar rarefaction waves for a model system of the radiating gas in $n$n dimensions, J. Differential Equations, 244 (2008), 2614-2640. doi: 10.1016/j.jde.2008.02.023.

[5]

K. Hamer, Nonlinear effects on the propagation of sounds waves in a radiating gas, Quarter J. Mech. Appl. Math., 24 (1971), 155-168. doi: 10.1093/qjmam/24.2.155.

[6]

F. M. Huang, J. Li and A. Matsumura, Asymptotic stability of combination of viscous contact wave with rarefaction waves for one-dimensional compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 197 (2010), 89-116. doi: 10.1007/s00205-009-0267-0.

[7]

F. M. Huang and R. H. Pan, Convergence rate for compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 166 (2003), 359-376. doi: 10.1007/s00205-002-0234-5.

[8]

F. M. Huang, Y. Wang and T. Yang, Fluid dynamic limit to the Riemann solutions of Euler equations: I. Superposition of rarefaction waves and contact discontinuiy, Kinetic and Related Models, 3 (2010), 685-728. doi: 10.3934/krm.2010.3.685.

[9]

S. Kawashima, Y. Nikkuni and S. Nishibata, The initial value problem for hyperbolic-elliptic coupled systems and applications to radiation hydrodynamics, Analysis of Systems of Conservation Laws, (Aachen, 1997), 87-127.

[10]

S. Kawashima and S. Nishibata, A singular limit for hyperbolic-elliptic coupled systems in radiation hydrodynamics, Indiana Univ. Math. J., 101 (1985), 97-127.

[11]

S. Kawashima, Y. Nikkuni and S. Nishibata, Large-time behavior of solutions to hyperbolic-elliptic coupled systems, Arch. Ration. Mech. Anal., 170 (2003), 297-329. doi: 10.1007/s00205-003-0273-6.

[12]

C. J. Lin, Asymptotic stability of rarefaction waves in radiative hydrodynamics, Commun. Math. Sci., 9 (2011), 207-223.

[13]

C. J. Lin, J. F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Phys. D, 218 (2006), 83-94. doi: 10.1016/j.physd.2006.04.012.

[14]

C. J. Lin, J. F. Coulombel and T. Goudon, Asymptotic stability of shock profiles in radiative hydrodynamics, C. R. Math. Acad. Sci. Paris, 345 (2007), 625-628. doi: 10.1016/j.crma.2007.10.029.

[15]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439-465. doi: 10.1016/S0022-0396(02)00158-4.

[16]

C. Lattanzio, C. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640. doi: 10.1512/iumj.2007.56.3043.

[17]

T. Nguyen, R. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Phys. D, 239 (2010), 428-453. doi: 10.1016/j.physd.2010.01.011.

[18]

C. Rohde and F. Xie, Decay rates to viscous contact wave for a 1D compressible radiation hydrodynamics model, Math. Models Meth. Appl. Sci. DOI: 10.1142/S0218202512500522 (2012).

[19]

C. Rohde and W. A. Yong, The nonrelativistic limit in radiation hydrodynamics. I. Weak entropy solutions for a model problem, J. Differential Equations, 234 (2007), 91-109. doi: 10.1016/j.jde.2006.11.010.

[20]

J. Smoller, "Shock Waves and Reaction-diffusion Equations,'' Springer-Verlag, 1994. doi: 10.1007/978-1-4612-0873-0.

[21]

C. J. van Duijn and L. A. Peletier, A class of similarity solutions of the nonlinear diffusion equation,, Nonlinear Anal., 1 (): 223.  doi: 10.1016/0362-546X(77)90032-3.

[22]

J. Wang and F. Xie, Singular limit to strong contact discontinuity for a 1D compressible radiation hydrodynamics model, SIAM J. Math. Anal., 43 (2011), 1189-1204. doi: 10.1137/100792792.

[23]

J. Wang and F. Xie, Asymptotic stability of viscous contact wave for the 1D radiation hydrodynamics system, J. Differential Equations, 251 (2011), 1030-1055. doi: 10.1016/j.jde.2011.03.011.

[24]

F. Xie, Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model, Discrete and Continuous Dynam. Systems - B, 17 (2012), 1075-1100. doi: 10.3934/dcdsb.2012.17.1075.

[25]

Z. P. Xin, Zero dissipation limit to rarefaction waves for the one-dimensional Navier-Stokes equations of compressible isentropic gases, Comm. Pure Appl. Math., 46 (1993), 621-665. doi: 10.1002/cpa.3160460502.

show all references

References:
[1]

D. G. Aronson, The porous media equations, in "Nonlinear Diffusion Problem,'' Lecture Notes in Math., Vol. 1224, (A. Fasano and M. Primicerio eds.) Springer-Verlag, Berlin, (1986).

[2]

M. Di Francesco, Initial value problem and relaxation limits of the Hamer model for radiating gases in several space variables, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 531-562. doi: 10.1007/s00030-006-4023-y.

[3]

W. L. Gao and C. J. Zhu, Asymptotic decay toward the planar rarefaction waves for a model system of the radiating gas in two dimensions, Math. Models Methods Appl. Sci., 18 (2008), 511-541. doi: 10.1142/S0218202508002760.

[4]

W. L. Gao, L. Z. Ruan and C. J. Zhu, Decay rates to the planar rarefaction waves for a model system of the radiating gas in $n$n dimensions, J. Differential Equations, 244 (2008), 2614-2640. doi: 10.1016/j.jde.2008.02.023.

[5]

K. Hamer, Nonlinear effects on the propagation of sounds waves in a radiating gas, Quarter J. Mech. Appl. Math., 24 (1971), 155-168. doi: 10.1093/qjmam/24.2.155.

[6]

F. M. Huang, J. Li and A. Matsumura, Asymptotic stability of combination of viscous contact wave with rarefaction waves for one-dimensional compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 197 (2010), 89-116. doi: 10.1007/s00205-009-0267-0.

[7]

F. M. Huang and R. H. Pan, Convergence rate for compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 166 (2003), 359-376. doi: 10.1007/s00205-002-0234-5.

[8]

F. M. Huang, Y. Wang and T. Yang, Fluid dynamic limit to the Riemann solutions of Euler equations: I. Superposition of rarefaction waves and contact discontinuiy, Kinetic and Related Models, 3 (2010), 685-728. doi: 10.3934/krm.2010.3.685.

[9]

S. Kawashima, Y. Nikkuni and S. Nishibata, The initial value problem for hyperbolic-elliptic coupled systems and applications to radiation hydrodynamics, Analysis of Systems of Conservation Laws, (Aachen, 1997), 87-127.

[10]

S. Kawashima and S. Nishibata, A singular limit for hyperbolic-elliptic coupled systems in radiation hydrodynamics, Indiana Univ. Math. J., 101 (1985), 97-127.

[11]

S. Kawashima, Y. Nikkuni and S. Nishibata, Large-time behavior of solutions to hyperbolic-elliptic coupled systems, Arch. Ration. Mech. Anal., 170 (2003), 297-329. doi: 10.1007/s00205-003-0273-6.

[12]

C. J. Lin, Asymptotic stability of rarefaction waves in radiative hydrodynamics, Commun. Math. Sci., 9 (2011), 207-223.

[13]

C. J. Lin, J. F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Phys. D, 218 (2006), 83-94. doi: 10.1016/j.physd.2006.04.012.

[14]

C. J. Lin, J. F. Coulombel and T. Goudon, Asymptotic stability of shock profiles in radiative hydrodynamics, C. R. Math. Acad. Sci. Paris, 345 (2007), 625-628. doi: 10.1016/j.crma.2007.10.029.

[15]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439-465. doi: 10.1016/S0022-0396(02)00158-4.

[16]

C. Lattanzio, C. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640. doi: 10.1512/iumj.2007.56.3043.

[17]

T. Nguyen, R. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Phys. D, 239 (2010), 428-453. doi: 10.1016/j.physd.2010.01.011.

[18]

C. Rohde and F. Xie, Decay rates to viscous contact wave for a 1D compressible radiation hydrodynamics model, Math. Models Meth. Appl. Sci. DOI: 10.1142/S0218202512500522 (2012).

[19]

C. Rohde and W. A. Yong, The nonrelativistic limit in radiation hydrodynamics. I. Weak entropy solutions for a model problem, J. Differential Equations, 234 (2007), 91-109. doi: 10.1016/j.jde.2006.11.010.

[20]

J. Smoller, "Shock Waves and Reaction-diffusion Equations,'' Springer-Verlag, 1994. doi: 10.1007/978-1-4612-0873-0.

[21]

C. J. van Duijn and L. A. Peletier, A class of similarity solutions of the nonlinear diffusion equation,, Nonlinear Anal., 1 (): 223.  doi: 10.1016/0362-546X(77)90032-3.

[22]

J. Wang and F. Xie, Singular limit to strong contact discontinuity for a 1D compressible radiation hydrodynamics model, SIAM J. Math. Anal., 43 (2011), 1189-1204. doi: 10.1137/100792792.

[23]

J. Wang and F. Xie, Asymptotic stability of viscous contact wave for the 1D radiation hydrodynamics system, J. Differential Equations, 251 (2011), 1030-1055. doi: 10.1016/j.jde.2011.03.011.

[24]

F. Xie, Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model, Discrete and Continuous Dynam. Systems - B, 17 (2012), 1075-1100. doi: 10.3934/dcdsb.2012.17.1075.

[25]

Z. P. Xin, Zero dissipation limit to rarefaction waves for the one-dimensional Navier-Stokes equations of compressible isentropic gases, Comm. Pure Appl. Math., 46 (1993), 621-665. doi: 10.1002/cpa.3160460502.

[1]

Feng Xie. Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 1075-1100. doi: 10.3934/dcdsb.2012.17.1075

[2]

Zhilei Liang. Convergence rate of solutions to the contact discontinuity for the compressible Navier-Stokes equations. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1907-1926. doi: 10.3934/cpaa.2013.12.1907

[3]

Feimin Huang, Yi Wang, Tong Yang. Fluid dynamic limit to the Riemann Solutions of Euler equations: I. Superposition of rarefaction waves and contact discontinuity. Kinetic and Related Models, 2010, 3 (4) : 685-728. doi: 10.3934/krm.2010.3.685

[4]

Li Fang, Zhenhua Guo. Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid. Communications on Pure and Applied Analysis, 2017, 16 (1) : 209-242. doi: 10.3934/cpaa.2017010

[5]

Haiyan Yin. The stability of contact discontinuity for compressible planar magnetohydrodynamics. Kinetic and Related Models, 2017, 10 (4) : 1235-1253. doi: 10.3934/krm.2017047

[6]

Constantine M. Dafermos. Hyperbolic balance laws with relaxation. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4271-4285. doi: 10.3934/dcds.2016.36.4271

[7]

Huancheng Yao, Haiyan Yin, Changjiang Zhu. Stability of rarefaction wave for the compressible non-isentropic Navier-Stokes-Maxwell equations. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1297-1317. doi: 10.3934/cpaa.2021021

[8]

Qingqing Liu, Xiaoli Wu. Stability of rarefaction wave for viscous vasculogenesis model. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022034

[9]

Cunming Liu, Jianli Liu. Stability of traveling wave solutions to Cauchy problem of diagnolizable quasilinear hyperbolic systems. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4735-4749. doi: 10.3934/dcds.2014.34.4735

[10]

Kun Li, Jianhua Huang, Xiong Li. Traveling wave solutions in advection hyperbolic-parabolic system with nonlocal delay. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2091-2119. doi: 10.3934/dcdsb.2018227

[11]

Eun Heui Kim, Charis Tsikkou. Two dimensional Riemann problems for the nonlinear wave system: Rarefaction wave interactions. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6257-6289. doi: 10.3934/dcds.2017271

[12]

Benjamin Jourdain, Julien Reygner. Optimal convergence rate of the multitype sticky particle approximation of one-dimensional diagonal hyperbolic systems with monotonic initial data. Discrete and Continuous Dynamical Systems, 2016, 36 (9) : 4963-4996. doi: 10.3934/dcds.2016015

[13]

Tohru Nakamura, Shinya Nishibata, Naoto Usami. Convergence rate of solutions towards the stationary solutions to symmetric hyperbolic-parabolic systems in half space. Kinetic and Related Models, 2018, 11 (4) : 757-793. doi: 10.3934/krm.2018031

[14]

Josephus Hulshof, Pascal Noble. Travelling waves for a combustion model coupled with hyperbolic radiation moment models. Discrete and Continuous Dynamical Systems - B, 2008, 10 (1) : 73-90. doi: 10.3934/dcdsb.2008.10.73

[15]

Vladimir V. Chepyzhov, Anna Kostianko, Sergey Zelik. Inertial manifolds for the hyperbolic relaxation of semilinear parabolic equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (3) : 1115-1142. doi: 10.3934/dcdsb.2019009

[16]

Manas Bhatnagar, Hailiang Liu. Sharp critical thresholds in a hyperbolic system with relaxation. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5851-5869. doi: 10.3934/dcds.2021098

[17]

Kenta Nakamura, Tohru Nakamura, Shuichi Kawashima. Asymptotic stability of rarefaction waves for a hyperbolic system of balance laws. Kinetic and Related Models, 2019, 12 (4) : 923-944. doi: 10.3934/krm.2019035

[18]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure and Applied Analysis, 2021, 20 (7&8) : 2441-2474. doi: 10.3934/cpaa.2021049

[19]

Huijiang Zhao, Yinchuan Zhao. Convergence to strong nonlinear rarefaction waves for global smooth solutions of $p-$system with relaxation. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1243-1262. doi: 10.3934/dcds.2003.9.1243

[20]

Claude-Michael Brauner, Josephus Hulshof, J.-F. Ripoll. Existence of travelling wave solutions in a combustion-radiation model. Discrete and Continuous Dynamical Systems - B, 2001, 1 (2) : 193-208. doi: 10.3934/dcdsb.2001.1.193

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (89)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]